MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 2986845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it is unknown whether the product caused or contributed to the reported event, we are filling this mdr for notification purpose.H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent oblique lumbar interbody fusion (olif) due to lumbar degenerative scoliosis.During the surgery, bleeding occurred suddenly after trial insertion.After the fixation of l1/5 and placing the cage at l1/2, a trial was inserted to l2/3, surgeon installed it slightly forward and then when it was pulled out, bleeding started.About 500 cc bleeding was observed in 2-3 minutes.The surgeon conducted hemostasis using floseal, and inserted an implant.However the surgeon could not insert it in proper position, so the implant was removed as it was installed in anterior direction.Hemostasis was conducted again, and then one size shorter implant was placed.The bleeding was checked before closing the incision, but it was not observed, so the surgery was finished.It is unknown whether the bleeding came from, blood vessels or intervertebral bodies.There was a delay of less than 60 minutes as a result of this event.

Brand Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7081869
Report Number1030489-2017-02446
Device Sequence Number11080917
Product Code MQP
UDI-Device Identifier00613994352385
UDI-Public00613994352385
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2986845
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPACER
Outcome Attributed to Adverse Event Other;
Patient Weight42